The Hungarian authorities have temporarily suspended the campaign to vaccinate the population against COVID-19 with a drug manufactured by AstraZeneca due to technical problems with alerting the population. This was reported on March 5 by the Hungary Today newspaper.
As the newspaper notes, Prime Minister Viktor Orban admitted that there were technical errors in the vaccination program, which is why it was suspended “for consideration” of failures and their correction.
Before vaccination, Hungarians receive SMS containing information about the place, time and procedure for receiving the drug. However, residents complain about receiving an appointment to be vaccinated at a medical center located hundreds of kilometers from their place of residence, as well as the inability to change the time or place of vaccination. Some registered for vaccinations do not receive confirmation at all. In addition, the opposite cases were recorded, when already vaccinated people received notifications about the vaccination assigned to them.
According to the newspaper, Hungarians who have encountered problems with vaccination can contact the hotline, but so far its number is not known.
The head of the state vaccination campaign confirmed the suspension of vaccinations with AstraZeneca this weekend, blaming database synchronization problems.
At the same time, the Prime Minister expects that by the beginning of April, about 2.4 million residents of the state will be vaccinated.
According to the state portal, in total in Hungary, over 862 thousand citizens received the first dose of the vaccine against COVID-19, 279 727 people were fully vaccinated. Since the beginning of the pandemic, 452,547 cases of coronavirus have been recorded, 12,769 people have died.
Hungary approved the vaccines AstraZeneca, Sinopharm and Sputnik V for use in the country. The state also uses Pfizer and Moderna drugs approved at the EU level.
On March 3 in Estonia, an employee of the rescue department died after being vaccinated with AstraZeneca. Earlier on the same day, it became known that in South Korea, after being vaccinated with the same drug, two patients, aged 50 and 63, had died. Doctors are investigating whether the death of two people could be associated with the action of the vaccine.